Home |
Tags: painkiller | constipation | stomach | ache | oxycodone

Do Painkillers Cause Stomach Problems?

By    |   Monday, 31 Mar 2014 09:46 AM

Question: Can painkillers like oxycodone cause stomach problems or constipation?

Dr. Hibberd's answer:
 
Oxycodone use does cause constipation. Stomach aches and abdominal cramps are quite common side effects of oxycodone. You remind me of the time my wisdom teeth were removed and I was given some oxycodone to help relieve post-operative dental pain when the anesthetic wore off. I will never forget the severe cramps, writhing on the floor of my living room, induced by a single oxycodone that took about a half-hour to clear up. The pain was way worse than any of the dental discomfort I had.
 
This was a lesson learned before I completed med school, and am pleased to pass on advice to use narcotics sparingly, if at all, for pain management and only when advised and prescribed by your physician. Narcotic use slows bowel movement, and can be constipating for many patients. Misuse of oxycodone is dangerous, addictive, and may become life threatening for some with little if any warning.

© 2017 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Hibberd
Oxycodone use can cause constipation, stomach aches, and abdominal cramps.
painkiller,constipation,stomach,ache,oxycodone
165
2014-46-31
Monday, 31 Mar 2014 09:46 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved